The aim of this study was to assess the severity and frequency of complaints affecting the digestive system in 57 patients with hematological malignancies, who underwent allogeneic (Group I, n = 22) and autologous (Group II, n = 35) hematopoietic stem cell transplantation. Chemotherapy-related toxicities affecting the digestive system (mucositis, nausea/vomiting, diarrhea) were assessed according to the WHO scale for organ toxicity. Selection of the feeding route (oral or parenteral) depended on the tolerance to oral nutrition. Parenteral nutrition (PN) was introduced when oral intake represented ≤ 50% of the total energy requirement over 2 days. PN was started in the third 24-h period. 63.6% of patients undergoing allogeneic transplantation and 54.3% of patients undergoing autologous transplantation needed PN. Ailments affecting the digestive system began in both groups during the administration of conditioning chemotherapy and gradually decreased in the posttransplantation period. Mucositis grade 3/4 requiring PN was observed in 85% patients in Group I and 52.7% patients in Group II. In Group I, grade 3 diarrhea was observed only in patients requiring PN. Severe grade 3/4 organ toxicity from chemotherapy was the main indication for PN in patients undergoing hematopoietic stem cell transplantation.